I have just been diagnosed with Autonomic Instability. Does anyone get horrible flushing with it? The flushing is caused by migraine and then makes the migraine worse. I will be treated with shots in the side of my head next week to break the cycle of the migraine. Anyone else going through this?
That sounds awful- shots in the side of the head. When my son was having horrible migraines that wouldn't stop, they gave him an IV of painkiller(toredol)+reglan+benedryl and that did the trick. He had those several times the year before last.
Once they started him on Topamax to prevent the migraines he stopped having them entirely. Although, now they believe he is having silent migraines.
My face can get red with tachycardia, stress, and likely hot flashes too! For awhile, off and on, my knees and feet would get red and my knees felt like oven bricks!
If you are referring to Botox injections- I tried that- once. The doctor had planned to try a second time but changed his mind when I had a huge menstrual migraine during the time the botox was supposed to be helping. I think botox might help if you have muscular tension as the source of the migraine, but I hope if that's what you are going to try, you won't be disappointed if your migraine is because of a hormonal problem or the tachycardia.
But maybe you are referring to nerve block? I almost tried that for the pain in my face for my trigeminal nerve (have TMJ dysfunction w/arthritis), but even with insurance, it seemed way expensive at fifty bucks a pop and was supposed to be done often to start with! I opted not to.
If you click on the link of my username (heiferly) in blue at the top of the post, you can browse through my pictures on my profile here on MedHelp. I've got some pictures of my flushing episodes in there, and I'm sure there are others here on the forum who experience flushing as a symptom. I have it pretty frequently--just about any time my dysauto is buggered up, be that from heat intolerance, orthostatic stress (i.e. standing more than a few moments), exercise intolerance, emotional stress, physical illness like infections and viruses--yeah, it happens a LOT. My caregivers use it as a pretty reliable indicator that *something* is going wrong, lol.
I also have migraines, though I don't know that I've ever seen a strong correlation between my flushing and my migraines in terms of the flushing exacerbating them. Like Christydrake's son, I take topomax for migraine prevention, which for me wipes out a pretty high percentage of mine. What breaks through that, I treat on the spot with Maxalt-MLT. (I like the rapid dissolve tablets, but they're not so great for people with sensitivities to artificial sweeteners, which can be a migraine trigger for some.) Very infrequently, I have horrendous migraines that drag on for several days and do not respond to the Maxalt; they're different in character than my "normal" migraines in that in addition to "regular" migraine symptoms, they leave me with severe cognitive deficits and mental confusion. In the past, I've resorted to hitting the ED for this to get IV dilaudid and zofran for those ones, but that just dulls the pain and nausea and doesn't really resolve the whole complex of symptoms (particularly the alzheimers-like mental state). I'm now waiting for my next "biggie" to strike to test out something different: a needleless injection that can be administered at home at the first sign of one of those horrible migraines. I don't know yet whether it will work, but I sure am hopeful!
I'm sorry to hear you're having such a rough time with the migraines and the flushing. Are you taking any other medications? (Besides the injections you mentioned they're going to try?)
In answer to ya'lls questions, yes, we're talking nerve block - not botox. I had an IV treatment last year that almost killed me because I do not tolerate prednizone which was part of the IV cocktail. The flushing seems to start with being tired, emotional stress or stress from hurried activity (but not exercise). The drugs I am currently on are Advil, Elavil, Ultram, Lyrica and Zanaflex (for sleep). I have cervical spondylosis which started the migraine over a year ago. That was being treated with nerve block injections which worked for a while. More later, have a neice about to leave from a visit.
Just a thought......have you ever had testing for Systemic mastocytosis and Mast Cell Activation Disorders (MCAD)? Symptoms can include vascular instability, flushing, diarrhoea headache, pain, nausea, syncope, hypotension, Peripheral neuropathy and several others. Triggers for this include; Emotional stimuli, cold, heat, fever, alcohol, infection, stress,spices, perfumes, various drugs and many other things.
You have been diagnosed with autonomic instability, what testing have you had? MCAD can be found in some people with POTS, especially those that present with flushing. It would be worth discussing this with your doctor if he/she has not considered this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.